

UNITED STATES NUCLEAR WASTE TECHNICAL REVIEW BOARD 2300 Clarendon Boulevard, Suite 1300 Arlington, VA 22201

Agenda

Panel on Performance Assessment: TSPA-VA

April 23-24, 1998

Sheraton Uptown Albuquerque Hotel 2600 Louisiana Blvd., NE Albuquerque, New Mexico 87110 Tel: 505-881-0000 Fax: 505-881-3736

Thursday, April 23

8:00 a.m.	Welcome Daniel Bullen, Chair–Panel on Performance Assessment Nuclear Waste Technical Review Board (NWTRB)
8:15 a.m.	Introduction to total system performance assessment for the viability assessment (TSPA-VA) Abe Van Luik, Department of Energy (DOE)
8:30 a.m. 9:15a	Basic structure, conceptual model, and results of the TSPA-VA Robert Andrews, Management and operating contractor (M&O), INTERA <i>.m. Questions/discussion</i>

10:00 a.m. BREAK (15 minutes)

- 10:15 a.m.Uncertainty analysis in the TSPA-VA
Michael Wilson, M&O (Sandia National Laboratories)10:40 a.m.Questions/discussion
- **11:00 a.m.** Climate, infiltration, and unsaturated zone flow in the TSPA-VA Jack Gauthier, M&O (Sandia National Laboratories) *11:30 a.m. Questions/discussion*

12:00 p.m. LUNCH (1 hour)

- **1:00 p.m.** Questions/comments from the public
- **1:30 p.m.** Seepage and thermal hydrology in the TSPA-VA Michael Wilson, M&O (Sandia National Laboratories) 2:00 p.m. Questions/discussion
- 2:30 p.m. Waste package degradation in the TSPA-VA Jerry McNeish, M&O (INTERA) 3:00 p.m. Questions/discussion
- **3:30 p.m. BREAK (15 minutes)**
- 3:45 p.m. Near-field geochemistry, waste form dissolution, radionuclide mobilization, and engineered barrier system transport in the TSPA-VA Jerry McNeish, M&O (INTERA)
 - 4:15 p.m. Questions/discussion
- 4:45 p.m. Unsaturated zone transport, colloids, saturated zone flow, and biosphere in the TSPA-VA Jack Gauthier, M&O (Sandia National Laboratories)
 - 5:15 p.m. Questions/discussion
- 5:45 p.m. Recess for the evening

Friday, April 24

8:00 a.m. Reconvene: questions/comments from the public

- 8:30 a.m. Traceability example Cliff Ho, M&O (Sandia National Laboratories) 8:55 a.m. Questions/discussion
- 9:15 a.m. Evaluation of disruptive scenarios Ralston Barnard, M&O (Sandia National Laboratories) 9:55 a.m. Questions/discussion

10:30 a.m. BREAK (15 minutes)

- 10:45 a.m.
 Summary of TSPA-VA Holly Dockery, M&O (Sandia National Laboratories)

 11:00 a.m.
 Questions/discussion
- 11:15 a.m. Comments by the Nuclear Regulatory Commission Keith McConnell

11:30 a.m. Questions/discussion

- 11:45 a.m. Summary comments Chris Whipple, ICF Kaiser Engineering Jean Bahr, University of Wisconsin at Madison Steve Frishman, Nevada Nuclear Waste Project Office Robert Andrews, M&O (INTERA)
- **12:15 p.m.** Closing remarks and adjournment Daniel Bullen, NWTRB